College of Science and Health > Faculty & Staff > Faculty A-Z > Javid Validashti

Javid Validashti

  • Term Assistant Professor
  • PhD​​​
  • Mathematical Sciences
  • ​​
  • 773-325-2061
  • ​Schmitt Academic Center, Room 530D


Javid Validashti earned his PhD in Mathematics from Purdue University in 2007. He then held postdoctoral positions at the University of Kansas and the University of Illinois at Urbana-Champaign, and an Assistant Professor position at Cleveland State University before joining the faculty at DePaul University in 2018.

Javid's research interests are in commutative algebra, algebraic geometry and combinatorics, with particular interest in multiplicity theory and its applications in algebraic, geometric and combinatorial structures.

Selected publications:

  • A Generalization of an Inequality of Lech Relating Multiplicity and Colength, with Craig Huneke and Ilya Smirnov, to appear in Comm. Algebra (2018).
  • Generalized Multiplicities of Edge Ideals, with Ivan Soprunov and Ali Alilooee, J. Alg. Comb. 47 (2018) 441–472.
  • Hilbert-Kunz Multiplicity of the Product of Ideals, with Neil Epstein, To appear in J. Commut. Algebra (2016).
  • Uniform Symbolic Topologies and Finite Extensions, with Craig Huneke and Dan Katz, J. Pure Appl. Algebra 219 (2015) 543–550.
  • Syzygies and Singularities of Tensor Product Surfaces of Bidegree (2, 1), with Hal Schenck and Alexandra Seceleanu, Math. Comp. 83 (2014), 1337-1372.
  • On the Equality of Ordinary and Symbolic Powers of Ideals, with Aline Hosry and Youngsu Kim, J. Commut. Alg. 4 (2012), 281–292.
  • Numerical Criteria For Integral Dependence, with Bernd Ulrich, Math. Proc. Camb. Phil. Soc. 151 (2011), 95–102.
  • Relative Multiplicities of Graded Algebras, J. Algebra. 333 (2011), 14–25.
  • Multiplicities and Rees Valuations, with Dan Katz, Collectanea Math. 61 (2010), 1–24.
  • Uniform Equivalence of Symbolic and Adic Topologies, with Craig Huneke and Dan Katz, Illinois J. Math. 53 (2009), 325–338.
  • A Criterion for Integral Dependence of Modules, with Bernd Ulrich, Math. Res. Lett. 15 (2008), 149–162.